# SDR CA970318001

- Difficulty date: February 21, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug DC-10-30
- Engine: Ge CF650C2
- System (JASC): 2730 · Elevator Control System
- Part: Actuator Rod
- Part number: 2159005011
- Condition: Cracked
- Location: Lt Otbd Elev
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE ISOTOPE INSPECTION A CRACK AND CORROSION WAS DETECTED IN THE LT ELEVATOR ACTUATOR ROD.  THE POSITION OF THE CRACK DID NOT SHEAR THE SECONDARY LOAD PATH AS 50 PERCENT OF THE THREADS REMAINED ENGAGED.  IF NEGLECTED THE CRACK WOULD HAVE RESULTED IN A CATASTROPHIC FAILURE.
